MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D 902 DIDECO LILLIPUT PHISIO; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL D 902 DIDECO LILLIPUT PHISIO; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 05320
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that of a leakage at the lilliput oxygenator arterial outlet during a procedure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Sorin group italia manufactures the d 902 dideco lilliput phisio.The incident occurred in (b)(6).The involved device is not available.Attempt to better clarify the complained failure are on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.H3 other text : device not available.
 
Additional Manufacturer Narrative
Through follow-up communication, livanova learned that arterial line connection was not secured with a tie band.Leakage occurred during procedure and change-out of the device was completed within 3-4 minutes.Surgical phase when product was replaced was not specified.Based on collected information, a disconnection of the arterial line was therefore excluded as failure mode.In addition, since no problem was detected during priming phase, a mechanical damage of the oxygenator outlet port was also excluded as cause of the event.Pictures of the device showing the absence of tie band on arterial line tubing was provided.Analysis of complaints database revealed no other similar cases notified for batch concerned from the market.Taking into account above findings, it can be concluded that root cause of reported issue was a faulty connection of the line tubing onto oxygenator outlet port by customer, which was gradually loosened after opening the blood flow rate which is higher than priming flow rate.Circuit connections to oxygenator are charged to customer since affected item is a finished product with no venous nor arterial lines pre-connected.Finally, ifu's of product recommend to verify all connections and secure them with cable tie prior to starting the procedure in this regard.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
D 902 DIDECO LILLIPUT PHISIO
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17002167
Report Number9680841-2023-00019
Device Sequence Number6286124
Product Code DTZ
UDI-Device Identifier08033178100397
UDI-Public(01)08033178100397(17)240831(10)2109020044(11)210902(240)05320
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K971877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number05320
Device Lot Number2109020044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown